Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 16, NWS Springfield, MO

April 27, 20097 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Apr 27, 2009, 4:57 PM CDT for 7 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2009, 4:57 PM CDT (21:57 UTC)
Expired
Apr 27, 2009, 11:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:26 PM CDTFLASH FLOODMapleton, KSHIGHWAY 165 CLOSED AT 115 NEAR MAPLETON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 149 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 272157
FFWSGF
KSC011-021-037-MOC011-015-039-085-141-185-217-280400-
/O.NEW.KSGF.FF.W.0016.090427T2157Z-090428T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BENTON COUNTY IN CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1100 PM CDT.

* AT 456 PM CDT...THE DEPARTMENT OF TRANSPORTATION AND LAW 
  ENFORCEMENT INDICATED THAT EXCESSIVE RAINFALL WAS PRODUCING 
  FLASH FLOODING ACROSS THE WARNED AREA. MANY LOCATIONS ACROSS 
  EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI HAVE RECEIVED 
  BETWEEN ONE AND THREE INCHES OF RAINFALL SINCE EARLY THIS 
  MORNING. AREAS FROM BOURBON AND CRAWFORD COUNTIES IN KANSAS INTO 
  VERNON AND ST. CLAIR COUNTIES IN MISSOURI HAVE RECEIVED BETWEEN 
  THREE AND FOUR INCHES OF RAINFALL. IN ADDITION...A BROKEN LINE 
  OF THUNDERSTORMS WILL CONTINUE TO SLOWLY PUSH EAST ACROSS THE 
  WARNED AREA EARLY THIS EVENING...WHICH MAY PRODUCE AN ADDITIONAL 
  ONE TO TWO INCHES OF RAINFALL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING 
THAT WAS IN EFFECT FOR THE AREA.

SEVERAL ROADS REMAIN FLOODED AND CLOSED IN BOURBON COUNTY KANSAS IN 
AND AROUND FORT SCOTT...XENIA...AND UNIONTOWN. IN MISSOURI...
MULTIPLE LOW WATER CROSSINGS ARE FLOODED AND CLOSED NEAR THE BENTON 
AND MORGAN COUNTY LINE. ROUTE V IS ALSO FLOODED AND CLOSED JUST 
NORTH OF STOTESBURY IN VERNON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3869 9284 3842 9263 3819 9277 3827 9308
      3780 9320 3783 9363 3758 9363 3759 9408
      3763 9409 3735 9410 3736 9462 3698 9462
      3699 9506 3803 9506 3804 9408 3822 9405
      3822 9353 3851 9352 3854 9308 3870 9304

$$

SCHAUMANN
2 follow-up statements
000 
WGUS73 KSGF 280214
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT MON APR 27 2009

KSC011-021-037-MOC011-015-039-085-141-185-217-280400-
/O.CON.KSGF.FF.W.0016.000000T0000Z-090428T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-CEDAR MO-VERNON MO-
HICKORY MO-ST. CLAIR MO-BENTON MO-MORGAN MO-
914 PM CDT MON APR 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
BARTON...BENTON...BOURBON...CEDAR...CHEROKEE...CRAWFORD...HICKORY...
MORGAN...ST. CLAIR AND VERNON COUNTIES...

AT 909 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. EMERGENCY MANAGEMENT REPORTS HIGHWAY 165 CLOSED AT 115 NEAR
MAPLETON. MODOT REPORTS STATE ROUTE WW CLOSED AT THE BIG BUFFALO
CREEK NEAR LAKEVIEW HEIGHTS. ADDITIONAL FLOODING IS OCCURRING
NEAR CREEKS...STREAMS AND LOW WATER CROSSINGS.

RUNOFF FROM PREVIOUS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3869 9284 3842 9263 3819 9277 3827 9308
      3780 9320 3783 9363 3758 9363 3759 9408
      3763 9409 3735 9410 3736 9462 3698 9462
      3699 9506 3803 9506 3804 9408 3822 9405
      3822 9353 3851 9352 3854 9308 3870 9304

$$

ANGLE
000 
WGUS73 KSGF 280401
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CDT MON APR 27 2009

KSC011-021-037-MOC011-015-039-085-141-185-217-280410-
/O.EXP.KSGF.FF.W.0016.000000T0000Z-090428T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-CEDAR MO-VERNON MO-
HICKORY MO-ST. CLAIR MO-BENTON MO-MORGAN MO-
1101 PM CDT MON APR 27 2009

...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD 
WARNING FOR 
BARTON...BENTON...BOURBON...CEDAR...CHEROKEE...CRAWFORD...HICKORY...
MORGAN...ST. CLAIR AND VERNON COUNTIES.



LAT...LON 3869 9284 3842 9263 3819 9277 3827 9308
      3780 9320 3783 9363 3758 9363 3759 9408
      3763 9409 3735 9410 3736 9462 3698 9462
      3699 9506 3803 9506 3804 9408 3822 9405
      3822 9353 3851 9352 3854 9308 3870 9304

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:23 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 27, 3:23 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT MON APR 27 2009

.DISCUSSION...

CURRENTLY...COLD FRONT IS LOCATED FROM JUST SE OF KIRKSVILLE TO
FORT SCOTT TO PARSONS. CONVECTION IS LINING UP ALONG THE FRONT
NICELY...THOUGH DEVELOPMENT OUT AHEAD HAS BEEN SLOW TO
MATERIALIZE. INSTABILITY PROFILES HAVE NOT CHANGE MUCH SINCE
EARLIER THIS AFTERNOON WITH AROUND 1000 J/KG OF MLCAPE OUT AHEAD
OF THE BOUNDARY ALONG THE I44 CORRIDOR. THE OVERALL LACK OF A
FORCING MECHANISM HAS BEEN THE GREATEST LIMITING FACTOR AHEAD OF
THE SFC FRONT. TEMPERATURES HAVE BEEN RATHER STABLE ALL AFTERNOON
AS WELL GIVEN A DECENT CIRRUS OVERCAST. HIGHS SO FAR HAVE RANGED
FROM THE MID 60S TO LOWER 70S.

TONIGHT AND TUESDAY...ALL MODELS CONTINUE TO PROG AN EASTWARD PUSH
TO THE COLD FRONT. CURRENT RADAR TRENDS INDICATE LITTLE EASTWARD
MOVEMENT RIGHT NOW. THERE IS A SHORTWAVE TROUGH MOVING OUT OF NE
COLORADO AT THIS TIME AND THIS FEATURE SHOULD PROVIDE ENOUGH OF A
PUSH TO GET THAT FRONT HEADED EASTWARD THIS EVENING. STILL BELIEVE
THAT THE NAM IS TOO BULLISH WITH THE PROGRESSION OF THIS BOUNDARY
AND HAVE SIDED WITH THE GLOBAL MODELS. BANDS OF SHRA/TSRA WILL
CONTINUE TO DEVELOP ALONG/AHEAD OF THE FRONT AND SLOWLY HEAD EAST.
WILL GO AHEAD AND LEAVE THE FLASH FLOOD WATCH GOING...THOUGH IT
MAY NEED TO BE EXPANDED THROUGH TUESDAY. WILL LET THE MESOSCALE
DICTATE WHAT AREAS SHOULD BE INCLUDED AND FOR HOW LONG AS THE
FRONT WILL MOST LIKELY DRAPE ACROSS THE SOUTHERN CWA ON TUESDAY.

TEMPERATURES WILL REMAIN MILD...WITH A DECENT COOL DOWN INTO THE
40S FOR AREAS FIRMLY BEHIND THE BOUNDARY...MAINLY SE KS. VARIABLE
CLOUDS AND AREAS OF RAINFALL WILL KEEP HIGHS IN CHECK...THOUGH
TYPICALLY MILD FOR LATE APRIL.

WEDNESDAY AND THURSDAY...THINKING HAS NOT CHANGED MUCH FOR THIS
TIME FRAME. THE LINGERING FRONT WILL CONTINUE TO PROVIDE PERIODIC
FOCUS FOR CONVECTION. TIMING THE EXACT PASSAGE OF THE SHORTWAVES
RESPONSIBLE FOR HELP FORCING THIS ACTIVITY REMAINS THE TRICK. WE A
BREAK IN THE ACTION LATE TUESDAY THROUGH EARLY WEDNESDAY...WITH
INCREASING CHANCES FOR RAIN FROM SW TO NE WEDNESDAY AFTERNOON
PERSISTING THROUGH WEDNESDAY NIGHT. YET ANOTHER ROUND IS POSSIBLE
THURSDAY INTO THURSDAY NIGHT. HAVE CONTINUED TO BROADBRUSH
PESSIMISTIC POPS UNTIL THE TIMING OF KEY FEATURES IS BETTER
HANDLED. NEAR PERSISTENCE TEMPS ARE EXPECTED.

FRIDAY THROUGH NEXT MONDAY...THE EXTENDED PORTION OF THE FORECAST
REMAINS RATHER MESSY. MED RANGE MODELS CONTINUE TO INDICATE A
STRENGTHENING UPPER LOW OVER EASTERN CANADA...WHICH IS SUPPORTED
BY THE GFS FIVE WAVE PROGS. THIS WILL EVENTUALLY RESULT IN A COLD
FRONT BEING PUSHED SOUTHWARD IN THE SOUTHEASTERN CONUS. THERE ARE
CONTINUED MODEL DIFFERENCES THOUGH. THE ECMWF IS BY FAR THE MOST
BULLISH WITH THE EASTERN CANADA TROUGH...SUCH THAT IT DIGS INTO
THE GREAT LAKES AND NORTHEAST BY EARLY NEXT WEEK. THE GFS...IS NOT
NEARLY AS BULLISH...RESULTING IN A RETURN FLOW SUPPORTIVE OF
ADDITIONAL RAIN CHANCES BY EARLY NEXT WEEK. GIVEN THE RECENT
PERFORMANCE OF THE ECMWF...WILL TENTATIVELY SIDE WITH THIS MORE
OPTIMISTIC...THOUGH SEASONABLY COOL...SOLUTION.

AS FOR THE PARTICULARS...RAIN CHANCES WILL CONTINUE FRIDAY
THROUGH SATURDAY AS THE FRONT CONTINUES TO LINGER NEAR THE REGION.
WITH RAIN EXPECTED FOR PARTS OF WED/THUR AS WELL...WILL NEED TO
KEEP A CLOSE EYE ON RAINFALL ACCUMULATION AND POTENTIAL.
TEMPERATURES WILL BE NEAR THE SEASONAL AVERAGE...SLIGHTLY ABOVE ON
LOWS FRI/SAT.

GAGAN

&&

.AVIATION...

FOR THE 18Z TAFS...PRIMARY FORECAST CHALLENGE DEALS WITH
THUNDERSTORM POTENTIAL THIS AFTERNOON INTO THIS EVENING.
THEREAFTER...ATTENTION TURNS TO THE POTENTIAL FOR IFR CEILINGS
OVERNIGHT. BANDS OF CONVECTION CONTINUE TO BLOSSOM ACROSS THE
MIDWEST...FOR THE MOMENT ONLY SKIRTING THE JLN AERODROME. WITH A
WARM...UNSTABLE AIRMASS IN PLACE AND A FRONT SLOWLY APPROACHING
FROM THE WEST...SHRA/TSRA WILL INCREASE IN COVERAGE THIS
AFTERNOON. HAVE HANDLED THIS IS A BROAD SENSE IN THE CURRENT TAF
AND WILL UPDATE AS RADAR TRENDS UNFOLD. THE AFOREMENTIONED COLD
FRONT WILL SLOWLY MOVE INTO THE AREA THIS EVENING AND OVERNIGHT.
IFR CIGS WILL BE POSSIBLE BEHIND THE FRONT. THE BIG QUESTION IS
EXACTLY WHEN THE BOUNDARY WILL MOVE THROUGH. AS SUCH HAVE
CONTINUED TO MENTION IFR...BUT DELAYED THE TIMING AS IT WILL TAKE
SOME TIME BEFORE THE BOUNDARY IS THROUGH SGF.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ082-088-090>098-
     101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101.

&&
Hazardous weather outlook, Apr 27, 4:49 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT MON APR 27 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
449 PM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 WEATHER HAZARDS EXPECTED:

AREAS OF HEAVY RAINFALL LEADING TO CONTINUED OR ADDITIONAL FLASH
FLOODING...A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
OF 40 TO 60 MPH...AND UP TO ONE INCH HAIL.

 AREAS AFFECTED AND TIMING:

ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH MID
EVENING.

  DISCUSSION:

A LINE OF THUNDERSTORMS ALONG A COLD FRONT THAT EXTENDS ACROSS
WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS WILL MOVE EAST INTO
THE OZARKS THIS EVENING. MODERATE INSTABILITY AND VERTICAL WIND
SHEAR WILL ALLOW A FEW STORMS TO BECOME STRONG TO SEVERE THROUGH 9
PM...MAINLY WEST OF A LINE FROM GAINESVILLE TO ROLLA.

HEAVY RAINFALL WILL OCCUR INTO THE EARLY EVENING HOURS OVER PARTS
OF SOUTHEAST KANSAS AND WESTERN MISSOURI. FLOODING IS ALREADY
ONGOING IN SOME AREAS DUE TO HEAVY RAINFALL FROM LAST NIGHT AND THIS
MORNING...AND THIS FLOODING IS EXPECTED TO CONTINUE INTO TUESDAY.
SEE ONGOING FLASH FLOOD AND AREAL FLOOD WARNINGS FOR DETAILS
CONCERNING SPECIFIC AREAS OF FLOODING.

SOME LARGER RIVERS OVER THE OSAGE PLAINS REGION OF SOUTHEAST
KANSAS AND WEST CENTRAL MISSOURI ARE FLOODING OR WILL BECOME
FLOODED AS RUNOFF CONTINUES. SEE THE LATEST RIVER FLOOD WARNINGS
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
THROUGH FRIDAY AS THE FRONT STALLS OVER NORTHERN ARKANSAS AND THE
FRONT WAVES BACK AND FORTH ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR
LOCALIZED SEVERE WEATHER. PLEASE ALSO REPORT ANY INCIDENTS OF
FLOODING AND ROAD CLOSURES DUE TO FLOODING TO THE NATIONAL WEATHER
SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Apr 27, 12:29 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT MON APR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      3 N XENIA               38.04N  94.99W
04/27/2009                   BOURBON            KS   EMERGENCY MNGR

            WATER RESCUE CONDUCTED NEAR INTERSECTION OF YALE ROAD
            AND 65TH STREET.

&&

JSS
Local storm report, Apr 27, 12:37 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT MON APR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 PM     FLASH FLOOD      2 E UNIONTOWN           37.85N  94.94W
04/27/2009                   BOURBON            KS   EMERGENCY MNGR

            LARGE AREA AROUND INTERSECTION OF 85TH AND MAPLE UNDER
            TWO FEET OF WATER.

&&

JSS
Local storm report, Apr 27, 1:23 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     FLASH FLOOD      6 NE LAKEVIEW HEIGHTS   38.32N 93.08W
04/27/2009                   MORGAN             MO   DEPT OF HIGHWAYS

            STATE ROUTE WW CLOSED AT BIG BUFFALO CREEK

&&

BARJENBRUCH
Local storm report, Apr 27, 2:01 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      1 N STOTESBURY          37.99N 94.56W
04/27/2009                   VERNON             MO   LAW ENFORCEMENT

            ROUTE V CLOSED NORTH OF STOTESBURY WITH ONE FOOT OF WATER
            RUNNING OVER THE BRIDGE.

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Apr 27, 2:55 AM CDTFlash Flood WatchSGFBarry, Christian, Douglas, Greene, Howell, Jasper and 11 more21 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFVernon9 days
Apr 27, 4:49 AM CDTFlash Flood WarningSGFVernon6 hr
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon8 days
Apr 27, 7:51 AM CDTRiver Flood WarningSGFVernon22 days
Apr 27, 11:00 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more6 hr
Apr 27, 3:12 AM CDTRiver Flood WarningSGFBourbon50 hr
Apr 27, 12:28 PM CDTRiver Flood WarningSGFBourbon38 hr

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.